Doctor insights on:
What Will Happen If You Go Into A Tanning Bed While On Antibiotics That Say Not To Be In Direct Sunlight
What will happen if you go into a tanning bed while on antibiotics that say not to be in direct sunlight?
Photosensitivity: When drugs advise against being in direct sunlight they are warning against developing a photosensitive reaction. There are two types - phototoxic & photoallergic, & these occur when you combine the drug with exposure to the sun. Remember that photosensitivity is not limited solely to natural sunlight, it can occur when using tanning beds, which produce uva & uvb rays similar to the sun. ...Read moreSee 1 more doctor answer
I have a rash all over my body from an allergic reaction to an antibiotic I was taking, can I still lay in a tanning bed?
Take a break!: I would not advise it at this time as your body is in the midst of a battle against the antibiotic. Your immune system is on high alert and the UV lights may cause the rash to increase. Secondly, much as our culture loves tan skin as a sign of good health it's an incredible health hazard - leads to premature skin aging, wrinkles and sometimes cancer. http://www.cdc.gov/cancer/skin/basic_info/indoor_tanning.htm ...Read more
I got a rash (that is almost gone) all over my body from an antibiotic, doctor took me off and put me on prednisone. Can I still tan in a tanning bed?
That would be a: Huge mistake.Get a more detailed answer ›
Will careful use of a tanning bed help my psoriasis? (it is helped a lot by exposure to natural sunlight.)
I know the extreme risks in using a tanning bed at a salon, but is there a safe time where i would not be as prone to cancer? I am brunette, with fair skin and light eyes, and in sunlight i burn first then tan, female age 34.
No : No there is no safe time. Excessive uv exposure incrementally increase the risk for skin cancer. From your description you have a fitzpatrick skin classification of one to two which places you at greater risk for cancer from sun exposure. You should be using a sunblock with 45+ spf rating while outdoors and consider make-up with sunblock built in. Additionally, you should be having routine skin exams by a dermatologist. ...Read moreSee 2 more doctor answers
Does putting a towel over your face while in a tanning bed reduce UV ray exposure and sun damage to your face?
UV DAMAGE: YES IT DOES.Get a more detailed answer ›
What do you suggest if my face started burning. it felt kind of similar to a sun/tanning bed burn. I have used both the oatsdo this if it burned so bad?
Moisturizer: I'm not sure what caused your condition. Could be a new makeup, soap, perfume, laundry soap....The list is endless. The treatment is to avoid the cause if you can figure it out, and liberal use of moisturizer to help the skin heal. If you can't figure out inciting agent, may need to visit a dermatologist or allergist. ...Read more
Is it bad if I go tanning in a tanning bed for 10 minutes once a week (i don't burn easily) since I barely stay out in the sun (cancer wise/skin wise)?
Tanning beds: One study showed that the people who had used a tanning bed, tanning booth, or sun lamp were 2.5 times more likely to develop the squamous type of cancer while the increase of basal cancer was 1.5 times greater when compared to those without cancer. The use of tanning beds increases the incidence of melanoma by 74%. Do not start using a tanning bed or you will be sorry. ...Read moreSee 2 more doctor answers
I have red dots on my skin after some bad sun burn but they don't look bad, I've never been in a tanning bed, could they be dangerous?
I take 200mg of lamictal. Does exposure to either the sun or a tanning bed put me at risk for the rash (that leads to stevens-johnson's disease)?
No: The Lamictal rash occurs in about 3-5% of patients and is most often an allergic or idiosyncratic reaction. Stevens-johnson may occur if a painful rash and the drug is continued. There is no solar exposure risk which accentuates the chance of rash, but using drug with Depakote does increase risk of rash to 7-9%. ...Read more
Can a tanning bed cause neuropathy? At first it was a numbing tingle when in the sun, but went away completely. 3 yrs later its back and burns at nigh
Rare: There is minimal research that does suggest overuse of tanning beds can "tip" a neuropathy that has already started toward more severe neuropathy by increasing superficial oxidative damage, partially by thymine dimer formation and partially by simple oxidation increase. What this means is that it aggravate a mild neuropathy, but most likely cannot cause it. Where is your neuropathy? Facial? ...Read more
Is vichy self tanner cream good?does it cause cancer or wrinkles..?is itl better than sun tanning and tanning bed?
I have developed liver spots on the bottom of my breasts, no sun is exposed, and been over 2 years since I've been in tanning bed. Any way to rid of?
I have new moles growing where i had two blistering sun burns from the tanning bed. Could they be cancerous?
I'm taking 1000mg of metformin everyday. Can i go in a tanning bed? I've been tanning on and off for 20 years.
Happy Skin: Skin is the major protection of our delicate internal tissues from a harsh environment, it is susceptible to injury itself. Sun, shaving and chemicals are very irritating as well as constant exposure to moisture reduces protective skin oils and sets the skin up for injury. The trick is to apply good protective skin cream frequently and minimize ongoing damage. Clean it often using gentle means. ...Read more
- Talk to a doctor live online for free
- What happens when you go to bed and feel dizzy?
- Can you lay in the tanning bed while pregnant?
- What happens if you stop going to the gym?
- Ask a doctor a question free online
- Drinking alcohol while breastfeeding
- What happens if you drink coffee while pregnant?
- What happens if you drink while pregnant?
- What happens if you get a tattoo while pregnant?
- Can you go in a tanning bed while on synthroid?